Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

How to treat a red rash on the penis?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2763 Questions
Question
I developed a rush on my penis
Can you recommend a cream that would be affective for that?
Wed, 16 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Questions so that I can advise.

Detailed Answer:
Hello XXXXXXX

Medication for this would depend on the nature of the rash - what it looks like, and the location on the penis.

There are a number of different things that can cause a rash on the penis including fungal and yeast overgrowths, allergic reactions to fabric softeners, laundry dryer sheets,and detergent fragrances, psoriasis, herpetic blisters, syphilis, etc.

Can you please provide more history (when it started, if you have had unprotected sex with non-manogomous partners, symptoms such as itching or pain, if you are diabetic or have ongoing health problems, if you are overweight, etc) and tell me also what the rash looks like and where on the penis it is located?

If you can, uploading digital photos that are of good quality can help me tell you what might be going on and what to do about it. Thanks.
Above answer was peer-reviewed by
 
Follow-up: How to treat a red rash on the penis? 27 minutes later
Thank you dr for your quick response.
Regarding your questions ...It started about 2 weeks ago...it is located at the upper
part and a little on the side . There are no any blisters as far as I can tell...and no pain or itching...it seems that something caused an IRRITATION because it has redness around the upper part...which makes me thing maybe the cream I used was not the correct thing to do...??. I am at a monogamous relationship for 8 months now...and previously no sex for over 2 years ...not overweight...not diabetic...and in general in pretty good health and shape
I know a pic will help a lot and I will try to send one as soon will be able to..?
I was thinking maybe until then if you can recommend any cream that will be gentle enough for that location and at the same time to be effective enough!!?
MY GIRLFRIEND ASKED HER PHARMASIST AND RECOMMENDED THE CREAM AQUAFORE...?..WHAT DO YOU THING?
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 18 minutes later
Brief Answer:
Thoughts on this

Detailed Answer:
If the rash seems to be from dry skin, which is less likely given the location, then Aquafore would be reasonable. It won't hurt anything to use this, but it is not medicated so it won't help much if the rash is from a yeast overgrowth, which is a more common problem to have in this area. But it would be safe to use Aquafore.

If the rash is from something that inflamed it, a topical steroid cream might help but use sparingly in this area as there area and only for a few days. You can get 1% cortisone cream over the counter. Higher doses of any steroid cream requires a prescription because of the risks. Or you can wait it out as if it was caused by something that irritated the skin, and you are no longer being exposed to that irritant, it should resolve on it's own soon.

If the rash is from yeast or fungi (candida and jock itch) then an anti fungal/antiyeast cream would be the thing to use, such as clotrimazole. These creams are sold over the counter. If your girlfriend has any concurrent vaginal yeast symptoms, she should also treat it now so you don't pass it back and forth.
Above answer was peer-reviewed by
 
Follow-up: How to treat a red rash on the penis? 12 minutes later
Thank you very much! I will try those 2 creams and if it persists then I will contact you again as a follow up
Also I will be sending a pic for a more accurate opinion

THANKS AGAIN XXXXXXX XXXX
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 15 minutes later
Brief Answer:
Ok - hopefully it will resolve soon.

Detailed Answer:
Ok XXXXXXX I'll watch for your pictures. Usually the clearest pictures for skin problems have very good lighting but no flash. Send a few if possible (different angles/distances).

Just so you know (as it isn't always clear form this website), any time a patient writes in the thread from their question, the doctor is required to write back - and after 4 times (I think that's the number), healthcare magic adds on a small charge.

I hope your rash goes away soon.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor